Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had bleeding after taking ipill. Periods delayed. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
i had sex wth my girlfrind on 13th sep n she got bleeding after 1 weak as she took the ipill and now shes having her periods delayed can she be pregnant plz answer me
Posted Mon, 4 Nov 2013 in Pregnancy
Answered by Dr. Shanti Vennam 24 minutes later
Brief Answer:
Pregnancy is unlikely if pill is taken in time.

Detailed Answer:

Thanks for writing to us.

As the emergency pill contains high doses of hormone, withdrawal bleeding can occur. If the pill has been taken within the stipulated time there is very little chance of failure. Also, please remember that if the unprotected intercourse occurred around the ovulation period, only then there are chances of conception.

If she has regular cycles every month, you can expect a delayed period this cycle owing to hormonal disturbance. If she does not see a period even after 10-14 days after she is due, a proper evaluation by a specialist is necessary.

Use of emergency contraception should be restricted to once or twice a year and a regular form adopted, as frequent use of emergency pills can cause menstrual disturbances and infertility problems in future.

Hope your query is clarified. Please feel free to contact for further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor